They think I have Crohns disease. I have been on Meds since July 4th. Started with 20 mg. which worked. But when I started going off the problems came back. Dr. put me on 60 mg. like 40 days later and that was for a week. Then 50mg the next week and so on until I am off.
You have to taper down with any steriod and that is what prednisone is. Swelling will go down, but, do the taper the way the doctor says. Abruptly coming off of it improperly can cause a bunch of bad side effects. Be patient with the swelling and try to avoid salty foods to reduce the amount you are swelling. Find out as much as you can about Crohn's disease online and from your doctor. It is a really serious condition. There are alot of foods that make it worse. Make a food diary to see what seems to aggravate your particular symptoms. I'll say some Prayers for you. My friend has had it for at least 40 years and she has to be really careful about flare ups. She can Not tolerate any dairy, even milk that is in a casserole. Try looking it up on Wikipedia and if they have a group on this forum, join it. Good luck to you.
This happened to me- I became Preg. dependent. Going off was hard. The face swelling and other symptoms will take a month or two to disappear. If your doctor is not a GI doctor , please, please, go see one immediately. There are drugs that are less harmful to control Crohns and will be more successful. I have had Crohns for 11 years. The first year was very hard- I went to a specialist who then put my Crohns in total remission for 10 years!
- Prednisone Information for Consumers
- Prednisone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prednisone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 24 Jan 2011 • 5 answers
Posted 18 Oct 2011 • 2 answers
Posted 2 Feb 2012 • 4 answers
Posted 12 Apr 2012 • 8 answers
Ulcerative Colitis - I am experiencing severe edema in feet, ankles, calfs, knees as well as hands,?
Posted 6 Aug 2013 • 1 answer